Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Paducah, KY

June 8, 2015Graves County, Marshall County, Kentucky

NWS Paducah, KY issued this flash flood warning at Jun 8, 2015, 2:34 PM CDT for Graves County, Marshall County, Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 2:34 PM CDT (19:34 UTC)
Expired
Jun 8, 2015, 4:30 PM CDT
In force
116 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Graves County, KY, Marshall County, KY

The radar

The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WGUS53 KPAH 081934
FFWPAH
KYC083-157-082130-
/O.NEW.KPAH.FF.W.0005.150608T1934Z-150608T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL GRAVES COUNTY IN WESTERN KENTUCKY...
  SOUTHERN MARSHALL COUNTY IN WESTERN KENTUCKY...

* UNTIL 430 PM CDT
    
* AT 233 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY. HEAVY RAIN HAS ALREADY FALLEN ACROSS THE WARNED 
  AREA AS WELL.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BENTON...HARDIN...AURORA AND BREWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3675 8855 3685 8853 3687 8816 3679 8812
      3678 8812 3676 8811 3675 8812

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 1:36 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 8, 1:36 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT MON JUN 8 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 136 PM CDT MON JUN 8 2015

ONGOING CONVECTION ACROSS MUCH OF THE CWFA WILL FOCUS MORE INTO
WEST KY (SE 1/2) WHERE INSTABILITY IS FORECAST TO PERSIST THROUGH
LATE AFTERNOON...ALL IN ADVANCE OF A TROF AXIS/PVA REGION MOVING
SE THROUGH IL/MO. AS EXPECTED...SOME OF THE STORMS SEVERE WITH
DAMAGING WINDS AND MARGINALLY SEVERE HAIL THE PRIMARY HAZARDS
GIVEN THE INSTABILITY AND WIND FIELDS. HAD A FEW SEVERE REPORTS
ALREADY. IT WILL TAKE NOTHING FOR WINDS TO MIX TO THE SURFACE
GIVEN THE STEEP LOW LEVEL LAPSE RATES AND OVERALL MASS OF THE
CELLS. HAIL GENERALLY 1-1 1/4". THE CHANCES WILL SHIFT EAST THIS
EVENING WITH THE PASSAGE OF THE TROF...WITH DECENT NVA DEVELOPING
IN ITS WAKE. FOR SOME REASON THE NAM CONTINUES TO SHOW A SLIM
CHANCE OF WEAK CONVECTION AFTER MIDNIGHT ACROSS OUR EASTERN
COUNTIES. WILL LEAVE OUT FOR NOW BUT MAY NEED TO BE MONITORED.

TUESDAY THROUGH WEDNESDAY DRY WITH WEAK HIGH PRESSURE MOVING
ACROSS THE REGION COINCIDENT WITH A MUCH DRIER AIRMASS ACROSS THE
AREA. CANNOT RULE OUT COMPLETELY SOME CONVECTION NEAR THE KY/TN
STATE LINE TOWARD THE PENNYRILE REGION TUESDAY AFTERNOON AND EARLY
EVENING WITH A VERY SUBTLE S/WV AND RESIDUAL MOISTURE IN THIS
REGION. TEMPERATURES WERE A BLEND OF MOS AND EXISTING NUMBERS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 136 PM CDT MON JUN 8 2015

WILL KEEP POPS IN CHECK...FAIRLY LOW THROUGH SATURDAY WITH SOME
FORM OF A MID LEVEL RIDGE BUILDING ACROSS THE SE QUAD OF THE
CONUS. WE WILL BE IN MOIST AND UNSETTLED SSW FLOW ON THE WEST
PERIPHERY OF THIS RIDGE. SO WE CANNOT RULE OUT SOME CONVECTION.
BUT POPS WILL REMAIN LOW GIVEN A LACK OF FOCUS BOTH SURFACE AND
ALOFT. VERY WARM AND MUGGY CONDITIONS WILL BE THE RULE. SUNDAY AND
MONDAY...THE RIDGE IS FORECAST TO BUILD WEST. THIS IS A TAD MORE
AGGRESSIVE THAN WHAT THE MODELS SHOWED A COUPLE OF DAYS AGO...THE
GFS PROBABLY HANDLED IT A BIT BETTER. THIS AGAIN WILL KEEP POPS IN
CHECK...LOW WITH LOWEST POPS SE CLOSER TO THE RIDGE...SLIGHTLY
HIGHER NW (20S/30S). AGAIN...NO CHANGE IN AIRMASS MEANS WARM AND
MUGGY CONDITIONS CONTINUE.

&&

.AVIATION...
ISSUED AT 1221 PM CDT MON JUN 8 2015

BAND OF SHOWERS FROM SW INDIANA...SRN ILLINOIS BACK INTO SEMO
SHOULD CONTINUES ON A GRADUAL DIMINISHING TREND WITH MUCH
STRONGER CONVECTION FOCUSED IN WEST KY. WILL CARRY SHOWERS THROUGH
MID AFTERNOON KEVV AND KOWB WITH MVFR CONDITIONS POSSIBLE. LESS
CERTAINTY ANY ACTIVITY WILL DIRECTLY AFFECT KCGI AND KPAH. TONIGHT
CLOUDS WILL DECREASE WITH LIGHT WINDS. COULD BE SOME LATE NIGHT
FOG. THEREFORE WE UTILIZED AN INTRODUCTORY MVFR MENTION OF IT LATE
AT THE TAF SITES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 8, 1:50 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
150 PM CDT MON JUN 8 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
150 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS
AFTERNOON AND VERY EARLY EVENING FROM PORTIONS OF SOUTHEAST MISSOURI
INTO WEST KENTUCKY...GENERALLY SOUTH OF A LINE FROM NEW MADRID TO
PADUCAH TO OWENSBORO. MARGINALLY SEVERE HAIL...STRONG WINDS AND VERY
HEAVY RAINFALL ARE THE PRIMARY STORM HAZARDS ALONG WITH DANGEROUS
LIGHTNING. MOVEMENT WILL CONTINUE TO BE EAST AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CHANCE OF THUNDERSTORMS RETURNS BY FRIDAY AND CONTINUES INTO
THE WEEKEND. THE MAIN IMPACT FROM ANY STORM ACTIVITY WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION REMAINS POSSIBLE THROUGH EARLY EVENING MAINLY
ACROSS WEST KENTUCKY.

In the hours before

Local storm report, Jun 8, 12:04 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1204 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     DOWNBURST        7 SW HOPKINSVILLE       36.78N 87.58W
06/08/2015                   CHRISTIAN          KY   NWS STORM SURVEY

            MICROBURST BEGAN AT INTERSECTION OF I-24 AND COX MILL
            ROAD AND END 4.5 MILES SW HOPKINSVILLE ALONG COX MILL
            ROAD. MAX WIND 85 MPH WITH PATH LENGTH 2.5 MILES. PATH
            WIDTH 1/3 MILE. DOZENS OF TREES UPROOTED OR SNAPPED ALONG
            WITH DOWNED TREE LIMBS. AREAS OF WHEAT AND CORN CROPS
            BLOWN OVER. 1 SHED DAMAGED FROM FALLEN TREE.

&&

SMITTY
Special weather statement, Jun 8, 12:30 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT MON JUN 8 2015

KYZ001>003-006-008-009-011>013-016-017-021-022-081930-
FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-CALLOWAY-LYON-TRIGG-
CALDWELL-HOPKINS-CHRISTIAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL...
MAYFIELD...BENTON...MURRAY...EDDYVILLE...CADIZ...PRINCETON...
MADISONVILLE...HOPKINSVILLE...GREENVILLE...ELKTON
1230 PM CDT MON JUN 8 2015

AT 1230 PM...SCATTERED STRONG THUNDERSTORMS CONTINUED ALONG AND
SOUTH OF A MAYFIELD...GREENVILLE KENTUCKY LINE DOWN TO THE
TENNESSEE BORDER. MOVEMENT WAS TO THE EAST AROUND 40 MPH. AS WE
HEAD THROUGH THE AFTERNOON HOURS...STRONG STORMS WILL CONTINUE TO
DEVELOP ACROSS WEST KENTUCKY. SOME OF THE STORMS WILL PRODUCE
STRONG WINDS AND SMALL HAIL. A TREE OR TWO COULD COME DOWN WITH
ANY OF THE ACTIVITY. CONTINUE TO WATCH THE WEATHER THROUGH THE
AFTERNOON AND MONITOR FOR ADDITIONAL STATEMENTS AS SOME OF THE
STORMS COULD BECOME SEVERE AND PRODUCE MORE IN THE WAY OF DAMAGING
WINDS.
Local storm report, Jun 8, 12:32 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1232 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HEAVY RAIN       5 E MOUNT VERNON        38.32N 88.82W
06/08/2015  M4.30 INCH       JEFFERSON          IL   EMERGENCY MNGR

            RAINFALL ACCUMULATION SINCE MIDNIGHT.

&&

SMITTY
Local storm report, Jun 8, 1:13 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             AURORA                  36.78N 88.14W
06/08/2015  M1.00 INCH       MARSHALL           KY   PUBLIC

            QUARTER SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Jun 8, 1:32 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             CALVERT CITY            37.03N 88.35W
06/08/2015  M1.25 INCH       MARSHALL           KY   BROADCAST MEDIA

            LOCAL FIRE DEPT REPORTED GROUND COVERED WITH QUARTER SIZE
            TO HALF DOLLAR SIZE HAIL.

&&

SMITTY
Local storm report, Jun 8, 2:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     6 E MURRAY              36.61N 88.21W
06/08/2015                   CALLOWAY           KY   TRAINED SPOTTER

            DOWNED TREES ALONG HWY 94E. TREES DAMAGED ALONG POOR FARM
            ROAD ALSO. ISOLATED POWER OUTAGES REPORTED IN RURAL AREAS
            OF THE COUNTY.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:04 PM CDTSevere Thunderstorm WarningPAHChristian, Todd41 min
Jun 8, 12:42 PM CDTSevere Thunderstorm WarningPAHCalloway, Marshall, Trigg38 min
Jun 8, 1:17 PM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, Marshall28 min
Jun 8, 1:56 PM CDTSevere Thunderstorm WarningPAHCaldwell, Lyon, Trigg19 min
Jun 8, 1:59 PM CDTSevere Thunderstorm WarningPAHCalloway31 min
Jun 8, 2:13 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg12 min
Jun 8, 5:58 PM CDTSpecial Weather StatementPAHCalloway47 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.